MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. BARD MESH PRE-SHAPED; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. BARD MESH PRE-SHAPED; SURGICAL MESH
Catalog Number 0113700
Medical Device Problem Codes Defective Device (2588); Insufficient Device Problem Information (3190); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Abdominal Pain (1685); Pain (1994); Hernia (2240); Disability (2371)
Date of Event 12/08/2012
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
There is no connection that can be made at this time between the reported post-operative complications and any problem with the bard/davol device used to treat the patient.The patient's attorney did not allege a specific device failure and no medical records have been provided.Based on the limited information provided at this time, no conclusions can be made.Recurrence is a known inherent risk of surgery and is listed in the instructions-for-use a possible complication.Should additional information be provided a supplemental emdr will be submitted.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.Not returned.
 
Event or Problem Description
The following was alleged by the patient's attorney: on (b)(6) 2011: the patient underwent surgery for repair of an inguinal hernia.A bard/davol flat mesh, reference number 0113700, lot number huuf1260 was implanted to repair the hernia defect.On (b)(6) 2012: the patient underwent an additional surgery for recurrence repair.As alleged, the patient was injured severely and permanently and has suffered and will continue to suffer physical pain due to the alleged defective marlex.
 
Additional Manufacturer Narrative
There is no connection that can be made at this time between the reported post-operative complications and any problem with the bard/davol device used to treat the patient.The patient's attorney did not allege a specific device failure and no medical records have been provided.Based on the limited information provided at this time, no conclusions can be made.Recurrence is a known inherent risk of surgery and is listed in the instructions-for-use a possible complication.Addendum: h11: this supplemental emdr is submitted to document additional information provided and to correct brand name and manufacturing date.Based on the additional information received, there is no change to initial determination, no conclusions can be made.Per medical records review, about 1 year and 2 months post implant of bard mesh pre-shaped, patient was diagnosed with hernia recurrence and abdominal pain thereby underwent repair.Review of manufacturing records confirms product was manufactured to specification.Updated fields: a2, b4, b5, b7, d4 (udi no), e3, g1, g3, g6, h2, h6, h10, h11.Corrected fields: d1 (brand name) and h4 (manufacturing date).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : not returned.
 
Event or Problem Description
The following was alleged by the patient's attorney: (b)(6) 2011: the patient underwent surgery for repair of an inguinal hernia.A bard/davol flat mesh, reference number (b)(4), lot number huuf1260 was implanted to repair the hernia defect.(b)(6) 2012: the patient underwent an additional surgery for recurrence repair.As alleged, the patient was injured severely and permanently and has suffered and will continue to suffer physical pain due to the alleged defective marlex.Addendum per additional information provided: (b)(6) 2011 - patient was diagnosed with incarcerated indirect right inguinal area thereby underwent open repair with implant of bard mesh pre-shaped (device #1).Per operative notes, ¿the hernia sac was completely free from the cord structures to the internal ring.A large pre-shaped mesh was placed in the inguinal canal and secured to the pubic tubercle region.¿ (b)(6) 2012 - patient was diagnosed with incarcerated and recurrent right inguinal hernia thereby underwent laparoscopic repair with implant of 3dmax mesh (device #2).Per operative notes, ¿identified a recurrent indirect hernia sac which also appeared to contain the appendix.The hernia sac was completely dissected free and a large 3dmax mesh was placed in the preperitoneal space.¿ (note, there was no mention/visualization of bard mesh pre-shaped during this repair).Attorney alleges that the patient had pain, infection, hernia recurrence and emotional injuries.

Brand Name
BARD MESH PRE-SHAPED
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key7288392
Report Number1213643-2018-00349
Device Sequence Number1741914
Product Code FTL
UDI-Device Identifier00801741030697
UDI-Public(01)00801741030697(17)150828(10)HUUF1260
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/28/2015
Device Catalogue Number0113700
Device Lot NumberHUUF1260
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2018
Supplement Date Received by Manufacturer09/19/2024
Initial Report FDA Received Date02/22/2018
Supplement Report FDA Received Date09/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/29/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient Age61 YR
Patient SexMale